Anonymous
Anonymous asked in HealthDiseases & ConditionsDiabetes · 7 months ago

Omnipod question (diabetes)?

I started the omnipod a few weeks ago but whenever I put it on my stomach the area where the tube is gets super itchy. Is there something I can do differently to make that not happen so I don’t have to be annoyed every 3 days or not

2 Answers

Relevance
  • 7 months ago
    Favorite Answer

    I did several trials for CGMs (Continuous Glucose Monitors), they all had different types of adhesives. The trick for me was to wash the area with a mild soap, and allow it to air dry (after patting it dry), to allow the skin to completely dry, so as to not trap moisture under it.

     

    You can also use an alcohol wipe or skin prep, to remove any residue from the soap or skin oils. Let dry, then apply the the patch or device with adhesive. If using skin prep, allow to dry and get tacky before applying the patch/device. 

    If it still gets itchy, contact the company customer support number, and ask if the have a different adhesive option that is more hypo allergenic. 

    Also if it is only itchy when place on your stomach, are you making sure you are not using the same spot or too close to the same spot during your rotations? 

  • Shay
    Lv 7
    7 months ago

    Does it itch in other locations or just when you put it on the stomach.

    It could be an allergic reaction to the adhesive or the material that the Omnipod is made from.

    If you have hair in the area, it could be pulling or irritating the hair.  (perhaps shaving or trimming before applying the Omnipod.

    I don't have any direction knowledge of this system other than looking it up briefly on the internet before trying to answer.

    What does  your doctor say when you ask him (or her) about this issue.

Still have questions? Get your answers by asking now.